Alert archive / Virginia / Special Weather Statements in 2011

Special Weather Statement, NWS Wakefield, VA

August 21, 2011Brunswick County, Dinwiddie County, Nottoway County, Virginia

NWS Wakefield, VA issued this special weather statement at Aug 21, 2011, 4:21 PM EDT for Brunswick County, Dinwiddie County, Nottoway County, Virginia. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 21, 2011, 4:21 PM EDT (20:21 UTC)
Expired
Aug 21, 2011, 5:15 PM EDT
In force
54 min
Issued by
NWS Wakefield, VA

Counties Brunswick County, VA, Dinwiddie County, VA, Nottoway County, VA

The radar

The Norfolk radar (KAKQ), 77 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 8.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2011-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 753 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2011-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
753 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
882 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

055 
WWUS81 KAKQ 212021
SPSAKQ

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
421 PM EDT SUN AUG 21 2011

NCZ012-VAZ065>067-079-080-212115-
BRUNSWICK VA-DINWIDDIE VA-LUNENBURG VA-MECKLENBURG VA-NORTHAMPTON
NC-NOTTOWAY VA-
421 PM EDT SUN AUG 21 2011

...STRONG THUNDERSTORMS MOVING INTO SOUTH CENTRAL VIRGINIA...

AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 6 MILES NORTH OF NOTTOWAY TO JOHN H KERR
DAM...OR FROM 5 MILES NORTHEAST OF CREWE TO 8 MILES SOUTHEAST OF
BOYDTON...MOVING EAST AT 35 MPH. THE STRONG THUNDERSTORMS WILL BE
NEAR...
  DUNDAS AROUND 425 PM EDT...
  CLAY STORE AROUND 430 PM EDT...
  WELLVILLE AROUND 435 PM EDT...
  WILSONS AROUND 440 PM EDT...
  ALBERTA AROUND 445 PM EDT...
  RAWLINGS AROUND 450 PM EDT...

WIND GUSTS TO 40 MPH...SMALL HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN
INDOORS UNTIL THE STORMS HAVE PASSED.

LAT...LON 3679 7824 3726 7808 3718 7784 3721 7745
      3689 7760 3688 7764 3690 7765 3689 7766
      3676 7766 3655 7776 3653 7791 3654 7842

$$

JBILLET

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this special weather statement went out at Aug 21, 4:01 PM EDT, 20 minutes earlier.

Area forecast discussion, Aug 21, 4:01 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
401 PM EDT SUN AUG 21 2011

.SYNOPSIS...
A LEE TROUGH WILL REMAIN SITUATED OVER EASTERN VA THROUGH THIS
EVENING AS A COLD FRONT APPROACHES FROM THE WEST. THIS FRONT WILL
PASS THROUGH THE REGION OVERNIGHT...AND STALL NEAR THE VA/NC
BORDER MONDAY MORNING. THE FRONT FINALLY EXITS TO THE SOUTHEAST
LATE MONDAY. HIGH PRESSURE BUILDS IN ON TUESDAY AND REMAINS SITUATED
OVER THE AREA THROUGH THURSDAY.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
SEVERE THUNDERSTORM WATCH 796 IS IN EFFECT FOR THE ENTIRE FA UNTIL
9PM. A WELL-DEFINED LEE/PRE-FRONTAL TROUGH HAS DEVELOPED OVER
EASTERN VA THIS AFTERNOON...AND HAS TRIGGERED PLENTY OF CONVECTION
THUS FAR IN CONJUNCTION WITH A MID-LEVEL SHORTWAVE.

A COUPLE ISOLATED STRONG STORMS HAVE ALREADY AFFECTED
EASTERN PARTS OF THE FA. A MORE UNIFORM LINE WITH EMBEDDED BOWS IS
PUSHING INTO THE WESTERN EDGE OF THE FA AS OF 19Z. MAIN THREAT
WILL BE DAMAGING WINDS (1000-1500 J/KG DCAPES AND SFC TO MID-LEVEL
THETA-E DIFFERENCES GREATER THAN 30C). A COUPLE LARGE HAIL REPORTS
CANNOT BE RULED OUT EITHER. THE LINE OF STORMS WILL PUSH EAST
THROUGH THE FA THROUGH THIS EVENING...WITH MORE STORMS POSSIBLE
OVERNIGHT AS A COLD FRONT APPROACHES FROM THE WEST. LOW TEMPS
TONIGHT MID 60S TO LOW 70S.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
SEASONABLE AND TRANQUIL WEATHER RETURNS MONDAY THROUGH THE
MIDDLE OF THE WORK WEEK AS THE UPPER TROUGH OVER THE EASTERN
SEABOARD PULLS EAST AND SFC HIGH PRESSURE BUILDS IN FROM THE WEST.
WITH THE AFOREMENTIONED COLD FRONT LOCATED NEAR THE VA/NC BORDER
EARLY MONDAY...THERE WILL STILL BE A CHANCE OF SHOWERS AND STORMS
OVER THESE AREAS. THE THREAT FOR PRECIP WILL WANE LATE IN THE DAY
WITH AS THE FRONT PUSHES TO THE EAST. DRY CONDITIONS EXPECTED
EVERYWHERE TUE AND WED. HIGH TEMPS EACH DAY MID TO UPPER 80S.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
ALL EYES WILL BE ON THE EVENTUAL TRACK OF WHAT IS NOW TS IRENE. THE
LATEST (12Z) GFS AND ECMWF HAVE COME IN REAL GOOD AGREEMENT WITH THE
TRACK AND TIMING OF IRENE...HAVING IT COME ASHORE ALONG THE SRN SC
COAST FRI NIGHT...THEN TAKING ON A MORE N...EVENTUALLY NE TRACK
ACROSS CEN/ERN VA (ALONG/E OF I-95) ON SUNDAY. SUCH A TRACK WOULD
BE FAVORABLE FOR AN ENHANCED HEAVY RAIN THREAT (ESP WEST OF I-95
TRACK)...AND THUS AN ELEVATED RISK FOR RIVER FLOODING...AS WELL AS A
MORE FVRBL ENVIRONMENT FOR ISOLATED TROPICAL TORNADOES (ESP E OF 95)
BY SUNDAY. IN TERMS OF THE STRONG WIND THREAT...THE CURRENT
PROJECTED INLAND TRACK WOULD OBVIOUSLY CAUSE SOME WEAKENING AS IRENE
LOSING TROPICAL CHARACTERISTICS. MOREOVER...THE MODELS DO NOT NOT
INDICATE MUCH BAROCLINIC CONTRIBUTION NEXT WEEKEND (I.E. NO
BIG/STRONG SFC HIGH TO THE N)...THUS HOPEFULLY SUCH A SCENARIO WOULD
MITIGATE THE THREAT FOR STRONG/DMGNG WINDS...AS LEAST AWAY FROM THE
COASTS. WINDS SHOULD PICK UP ALONG THE COAST...EVEN WITH AN INLAND
TRACK...AND WITH A LONG DURATION (FRI NIGHT THROUGH SUN) OF
STRENGTHENING E/SE FLOW...WOULD SEE AN ELEVATED RISK FOR COASTAL
FLOODING...PARTICULARLY UP CHES BAY AND ASSCD TRIBUTARIES. CERTAINLY
MANY SCENARIOS THAT COULD PLAY OUT DEPENDING ON THE EVENTUAL TRACK
OF IRENE. FOR NOW...HAVE BUMPED UP POPS TO 50% NEXT WEEKEND (WELL
ABOVE CLIMO FRO DAYS 6/7...GIVEN THE GOOD MODEL CONSENSUS THAT FAR
OUT)...WHILE ALSO TRIMMING MAX TEMPS BOTH SAT AND SUN (GENERALLY LWR
80S).

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
PRIMARY WEATHER CONCERNS IN TERMS OF CEILING/VISIBILTY AND TSTMS
WILL BE THROUGH 12Z MON. EXPECT THREAT TO INCREASE OVER THE
TERMINALS THROUGH 21Z...THEN GRADUALLY SHIFT EWD TOWARD THR COAST
AROND OR SHORTLY AFTER 00Z. MVFR/LOCAL IFR CONDITIONS POSSIBLE IN
TSTMS. WINDS SHIFT TO NLY AFTER MIDNIGHT AT KRIC/KSBY...THEN AROUND
OR JUST AFTER 12Z AT KPHF/KORF/KECG. SMOKE/HAZE WILL CONTINUE TO BE
FAIRLY WELL MIXED AT KORF/KPHF...WITH SMOKE MOVING BACK INTO NE NC
MONDAY MORNING. SMOKE SHOULD REACH KECG BY MID MORNING...BUT
CEILINGS/VISIBILITY SHOULD BE NO WORSE THAN MVFR.

OUTLOOK...VFR CONDITIONS EXPECTED TUE/WED.

&&

.MARINE...
AN APPROACHING FRONT WILL INCREASE S/SW WINDS THROUGH THE DAY. A
COLD FRONTAL PASSAGE THIS EVENING WILL RESULT IN BREEZY SOUTHWEST
WINDS ALONG THE FRONT...VEERING TO THE NORTHWEST BEHIND IT. THIS
WILL CREATE BREEZY CONDITIONS OVER AREA WATERS DURING THIS
TIME...ESPECIALLY AS COOLER AIR MOVES OVER WARMER WATERS LATE
TONIGHT THROUGH MONDAY MORNING. A SMALL CRAFT ADVISORY HAS BEEN
ISSUED...PLEASE REFER TO WWW.WEATHER.GOV/WAKEFIELD FOR CURRENT
INFORMATION AND UPDATES. BY MONDAY AFTERNOON...A BRIEF REPRIEVE IS
EXPECTED IN WINDS AND WAVES/SEAS BEFORE NORTHERLY WINDS CREATE
ANOTHER SURGE OF BREEZY CONDITIONS MONDAY NIGHT THROUGH EARLY
TUESDAY MORNING. AT THIS TIME...WINDS SHOULD REMAIN AOB 16 KTS WHICH
IS JUST BELOW SCA CRITERIA. HIGH PRESSURE WILL RETURN TO THE MID
ATLANTIC STATES TUESDAY THROUGH WEDNESDAY...ALLOWING ONSHORE FLOW/SEA
BREEZES TO DEVELOP EACH AFTERNOON. WINDS ARE EXPECTED TO BECOME
SOUTHERLY ON THURSDAY AS A WEAK UPPER LEVEL DISTURBANCE PUSHES
THROUGH THE REGION.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...AIR QUALITY ALERT FROM 6 AM MONDAY TO MIDNIGHT EDT MONDAY
     NIGHT FOR NCZ013>017-030>032.
VA...AIR QUALITY ALERT UNTIL 8 PM EDT THIS EVENING FOR VAZ084-086-
     088>094.
     AIR QUALITY ALERT UNTIL 8 AM EDT MONDAY FOR VAZ095>097-100.
     AIR QUALITY ALERT FROM 8 PM THIS EVENING TO 8 AM EDT MONDAY
     FOR VAZ098.
MARINE...AIR QUALITY ALERT FROM 6 AM MONDAY TO MIDNIGHT EDT MONDAY
     NIGHT FOR ANZ633.
     SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO NOON EDT MONDAY
     FOR ANZ630>632-634-650-652-654-656.

&&

SYNOPSIS...MAS
NEAR TERM...MAS
SHORT TERM...MAS
LONG TERM...BKH
AVIATION...WRS
MARINE...BMD
Hazardous weather outlook, Aug 21, 4:14 PM EDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
414 PM EDT SUN AUG 21 2011

VAZ084-086-088>094-222015-
GLOUCESTER-MATHEWS-SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-
ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-
414 PM EDT SUN AUG 21 2011

...AIR QUALITY ALERT IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 796 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR SOUTHEAST
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA AND THE PENINSULA OF
SOUTHEAST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE SKYWARN SPOTTER NETWORK HAS BEEN ACTIVATED THROUGH 9 PM THIS
EVENING. PLEASE RELAY ANY REPORTS OF WIND DAMAGE...LARGE HAIL...
AND FLOODING TO THE NATIONAL WEATHER SERVICE.

MDZ021>025-NCZ012-102-VAZ048-049-060>083-085-087-099-222015-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHAMPTON NC-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-PRINCE EDWARD-
CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-
AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-
ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK-
DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-MIDDLESEX-GREENSVILLE-
ACCOMACK-
414 PM EDT SUN AUG 21 2011

...SEVERE THUNDERSTORM WATCH 796 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER
BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL
VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PIEDMONT OF
CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE SKYWARN SPOTTER NETWORK HAS BEEN ACTIVATED THROUGH 9 PM THIS
EVENING. PLEASE RELAY ANY REPORTS OF WIND DAMAGE...LARGE HAIL...
AND FLOODING TO THE NATIONAL WEATHER SERVICE.

VAZ095>097-100-222015-
NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-NORTHAMPTON VA-
414 PM EDT SUN AUG 21 2011

...AIR QUALITY ALERT IN EFFECT UNTIL 8 AM EDT MONDAY...
...SEVERE THUNDERSTORM WATCH 796 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH HAMPTON ROADS VIRGINIA
AND THE EASTERN SHORE OF VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

.SPOTTER INFORMATION STATEMENT...

THE SKYWARN SPOTTER NETWORK HAS BEEN ACTIVATED THROUGH 9 PM THIS
EVENING. PLEASE RELAY ANY REPORTS OF WIND DAMAGE...LARGE HAIL...
AND FLOODING TO THE NATIONAL WEATHER SERVICE.

VAZ098-222015-
VIRGINIA BEACH-
414 PM EDT SUN AUG 21 2011

...SEVERE THUNDERSTORM WATCH 796 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
...AIR QUALITY ALERT IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT
MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH HAMPTON ROADS VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   AIR QUALITY ALERT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

.SPOTTER INFORMATION STATEMENT...

THE SKYWARN SPOTTER NETWORK HAS BEEN ACTIVATED THROUGH 9 PM THIS
EVENING. PLEASE RELAY ANY REPORTS OF WIND DAMAGE...LARGE HAIL...
AND FLOODING TO THE NATIONAL WEATHER SERVICE.

NCZ013>016-030>032-222015-
HERTFORD-GATES-PASQUOTANK-CAMDEN-BERTIE-CHOWAN-PERQUIMANS-
414 PM EDT SUN AUG 21 2011

...SEVERE THUNDERSTORM WATCH 796 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
...AIR QUALITY ALERT IN EFFECT FROM 6 AM MONDAY TO MIDNIGHT EDT
MONDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA AND INTERIOR NORTHEAST NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

.SPOTTER INFORMATION STATEMENT...

THE SKYWARN SPOTTER NETWORK HAS BEEN ACTIVATED THROUGH 9 PM THIS
EVENING. PLEASE RELAY ANY REPORTS OF WIND DAMAGE...LARGE HAIL...
AND FLOODING TO THE NATIONAL WEATHER SERVICE.

NCZ017-222015-
INLAND CURRITUCK-
414 PM EDT SUN AUG 21 2011

...SEVERE THUNDERSTORM WATCH 796 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 7 AM EDT
MONDAY...
...AIR QUALITY ALERT IN EFFECT FROM 6 AM MONDAY TO MIDNIGHT EDT
MONDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.
   AIR QUALITY ALERT.

.SPOTTER INFORMATION STATEMENT...

THE SKYWARN SPOTTER NETWORK HAS BEEN ACTIVATED THROUGH 9 PM THIS
EVENING. PLEASE RELAY ANY REPORTS OF WIND DAMAGE...LARGE HAIL...
AND FLOODING TO THE NATIONAL WEATHER SERVICE.

ANZ630>632-634-650-652-654-656-658-222015-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
414 PM EDT SUN AUG 21 2011

...SEVERE THUNDERSTORM WATCH 796 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 7 AM EDT
MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY AND THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

THE SKYWARN SPOTTER NETWORK HAS BEEN ACTIVATED THROUGH 9 PM THIS
EVENING. PLEASE RELAY ANY REPORTS OF WIND DAMAGE...LARGE HAIL...
AND FLOODING TO THE NATIONAL WEATHER SERVICE.

ANZ633-222015-
CURRITUCK SOUND-
414 PM EDT SUN AUG 21 2011

...SEVERE THUNDERSTORM WATCH 796 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 7 AM EDT
MONDAY...
...AIR QUALITY ALERT IN EFFECT FROM 6 AM MONDAY TO MIDNIGHT EDT
MONDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CURRITUCK SOUND.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.
   AIR QUALITY ALERT.

.SPOTTER INFORMATION STATEMENT...

THE SKYWARN SPOTTER NETWORK HAS BEEN ACTIVATED THROUGH 9 PM THIS
EVENING. PLEASE RELAY ANY REPORTS OF WIND DAMAGE...LARGE HAIL...
AND FLOODING TO THE NATIONAL WEATHER SERVICE.

In the hours before

Local storm report, Aug 21, 3:50 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
350 PM EDT SUN AUG 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0342 PM     MARINE TSTM WIND 1 W KIPTOPEKE STATE PAR 37.17N 75.99W
08/21/2011  M49 MPH          ANZ632             VA   C-MAN STATION

            42 KT GUST AT KIPTOPEKE STATE PARK.

&&

WSAMMLER
Special weather statement, Aug 21, 4:08 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
408 PM EDT SUN AUG 21 2011

VAZ049-062>064-069-071-212100-
CAROLINE VA-GOOCHLAND VA-HANOVER VA-HENRICO VA-LOUISA VA-POWHATAN VA-
408 PM EDT SUN AUG 21 2011

...STRONG THUNDERSTORM MOVING ACROSS HANOVER AND HENRICO COUNTIES
THROUGH 5 PM...

AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GOOCHLAND...MOVING EAST AT 30 MPH. THE
STRONG THUNDERSTORMS WILL BE NEAR OILVILLE AT 410 PM EDT...JOHNSONS
SPRINGS AT 415 PM EDT...ROCKVILLE AT 420 PM EDT...ROUTE 288 AND I 64
AT 425 PM EDT AND GILMAN AT 430 PM EDT.

THESE STORMS WILL ALSO MOVE ACROSS SHORT PUMP...ASHLAND AND KINGS
DOMINION.

LAT...LON 3780 7794 3784 7730 3780 7733 3776 7734
      3775 7730 3774 7731 3774 7729 3772 7729
      3771 7725 3773 7724 3770 7725 3769 7722
      3756 7723 3762 7794

JO
Local storm report, Aug 21, 4:11 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
411 PM EDT SUN AUG 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0212 PM     TSTM WND DMG     4 S TAPPAHANNOCK        37.86N 76.88W
08/21/2011                   ESSEX              VA   LAW ENFORCEMENT

            TREES DOWN ON MUSSEL SWAMP RD

&&

MSCALORA
Local storm report, Aug 21, 4:14 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
414 PM EDT SUN AUG 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TSTM WND DMG     4 WSW GREEN BAY         37.11N 78.38W
08/21/2011                   PRINCE EDWARD      VA   911 CALL CENTER

            NUMEROUS TREES DOWN ACROSS SOUTHEAST PRINCE EDWARD COUNTY
            IN THE MEHERRIN AREA.

&&

JORROCK
Local storm report, Aug 21, 4:15 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
415 PM EDT SUN AUG 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     TSTM WND DMG     GREEN BAY               37.13N 78.31W
08/21/2011                   PRINCE EDWARD      VA   911 CALL CENTER

            TREES DOWN IN THE GREEN BAY AREA.

&&

JORROCK
Special weather statement, Aug 21, 4:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
421 PM EDT SUN AUG 21 2011

NCZ012-VAZ065>067-079-080-212115-
BRUNSWICK VA-DINWIDDIE VA-LUNENBURG VA-MECKLENBURG VA-NORTHAMPTON
NC-NOTTOWAY VA-
421 PM EDT SUN AUG 21 2011

...STRONG THUNDERSTORMS MOVING INTO SOUTH CENTRAL VIRGINIA...

AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 6 MILES NORTH OF NOTTOWAY TO JOHN H KERR
DAM...OR FROM 5 MILES NORTHEAST OF CREWE TO 8 MILES SOUTHEAST OF
BOYDTON...MOVING EAST AT 35 MPH. THE STRONG THUNDERSTORMS WILL BE
NEAR...
  DUNDAS AROUND 425 PM EDT...
  CLAY STORE AROUND 430 PM EDT...
  WELLVILLE AROUND 435 PM EDT...
  WILSONS AROUND 440 PM EDT...
  ALBERTA AROUND 445 PM EDT...
  RAWLINGS AROUND 450 PM EDT...

WIND GUSTS TO 40 MPH...SMALL HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN
INDOORS UNTIL THE STORMS HAVE PASSED.

LAT...LON 3679 7824 3726 7808 3718 7784 3721 7745
      3689 7760 3688 7764 3690 7765 3689 7766
      3676 7766 3655 7776 3653 7791 3654 7842

JBILLET

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 2:11 AM EDTSmall Craft AdvisoryAKQ38 hr
Aug 21, 7:16 AM EDTDense Fog AdvisoryAKQCity of Chesapeake93 min
Aug 21, 1:17 PM EDTSpecial Weather StatementAKQKing William38 min
Aug 21, 1:31 PM EDTSevere Thunderstorm WarningAKQCaroline, Essex, King and Queen, King William44 min
Aug 21, 1:52 PM EDTTornado WarningAKQEssex, King and Queen, King William23 min
Aug 21, 2:16 PM EDTSpecial Weather StatementAKQEssex, Richmond44 min
Aug 21, 2:26 PM EDTSpecial Weather StatementAKQCumberland, Fluvanna, Louisa49 min
Aug 21, 2:51 PM EDTSevere Thunderstorm WarningAKQFluvanna, Louisa54 min
Aug 21, 3:09 PM EDTSpecial Marine WarningAKQ66 min
Aug 21, 3:19 PM EDTSevere Thunderstorm WarningAKQAmelia, Cumberland, Goochland, Powhatan41 min
Aug 21, 3:21 PM EDTSpecial Weather StatementAKQNorthampton54 min
Aug 21, 3:25 PM EDTSpecial Weather StatementAKQNorthumberland50 min
Aug 21, 3:30 PM EDTSpecial Marine WarningAKQ90 min
Aug 21, 3:31 PM EDTSevere Thunderstorm WarningAKQCumberland, Lunenburg, Nottoway, Prince Edward44 min
Aug 21, 3:46 PM EDTSpecial Weather StatementAKQCaroline, Goochland, Hanover, Louisa59 min
Aug 21, 4:08 PM EDTSpecial Weather StatementAKQGoochland, Hanover52 min
Aug 21, 4:40 PM EDTSevere Thunderstorm WarningAKQBrunswick50 min
Aug 21, 4:41 PM EDTSpecial Weather StatementAKQEssex64 min
Aug 21, 4:43 PM EDTSevere Thunderstorm WarningAKQAccomack47 min
Aug 21, 4:47 PM EDTSpecial Weather StatementAKQWestmoreland28 min
Aug 21, 4:55 PM EDTSpecial Marine WarningAKQ65 min
Aug 21, 5:02 PM EDTSevere Thunderstorm WarningAKQBrunswick, Greensville43 min
Aug 21, 5:08 PM EDTSpecial Marine WarningAKQ47 min
Aug 21, 5:24 PM EDTSevere Thunderstorm WarningAKQAccomack51 min
Aug 21, 5:28 PM EDTSpecial Weather StatementAKQPrince George, Southampton, Surry, Sussex, City of Franklin, City of Petersburg62 min
Aug 21, 5:31 PM EDTSpecial Weather StatementAKQRichmond, Westmoreland29 min
Aug 21, 5:50 PM EDTSevere Thunderstorm WarningAKQNorthumberland, Westmoreland18 min
Aug 21, 6:29 PM EDTSpecial Marine WarningAKQ91 min
Aug 21, 3:44 PM EDTSpecial Weather StatementAKQBertie, Chowan61 min
Aug 21, 7:22 PM EDTSpecial Weather StatementAKQChowan, Pasquotank, Perquimans53 min
Aug 21, 4:24 PM EDTSpecial Weather StatementAKQSomerset66 min
Aug 21, 5:18 PM EDTSevere Thunderstorm WarningAKQDorchester47 min

Nearby

Special Weather Statements in Virginia, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.